Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 252, NWS Wichita, KS

July 8, 2009Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 8, 2009, 11:53 PM CDT for Butler County, Kansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 11:53 PM CDT (04:53 UTC)
Expired
Jul 9, 2009, 1:00 AM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Butler County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 12:30 AM CDTHAIL 13 E Benton, KSTHIS REPORT WAS RELAYED VIA KWCH TV STATION.
Jul 9, 1:00 AM CDTHAIL 2.756 E Augusta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 090453
SVRICT
KSC015-090600-
/O.NEW.KICT.SV.W.0252.090709T0453Z-090709T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 100 AM CDT.

* AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR BENTON...OR 14
  MILES WEST OF EL DORADO...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDOVER...AUGUSTA...BENTON...DOUGLASS...EL DORADO...LEON...ROSE
  HILL...TOWANDA...EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

&&

LAT...LON 3796 9715 3782 9663 3747 9672 3747 9700
      3747 9714
TIME...MOT...LOC 0453Z 309DEG 11KT 3781 9711

$$

CARUSO
2 follow-up statements
000 
WWUS53 KICT 090506
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CDT THU JUL 9 2009

KSC015-090600-
/O.CON.KICT.SV.W.0252.000000T0000Z-090709T0600Z/
BUTLER KS-
1206 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUTLER COUNTY UNTIL 100 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR BENTON...OR 11 MILES WEST OF EL
DORADO...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR TOWANDA BY 1220 AM CDT.
  6 MILES NORTH OF AUGUSTA BY 1235 AM CDT.
  5 MILES SOUTH OF EL DORADO BY 1250 AM CDT.
  5 MILES NORTHWEST OF LEON BY 100 AM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT BENTON.

A SECOND SEVERE STORM WAS LOCATED 1 MILE SOUTH OF AUGUSTA...MOVING 
EAST AT 10 MPH. THIS STORM WAS ALSO CAPABLE OF QUARTER SIZE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3796 9715 3782 9663 3747 9672 3747 9700
      3747 9714
TIME...MOT...LOC 0506Z 288DEG 12KT 3780 9706

$$

CARUSO
000 
WWUS53 KICT 090529
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT THU JUL 9 2009

KSC015-090600-
/O.CON.KICT.SV.W.0252.000000T0000Z-090709T0600Z/
BUTLER KS-
1229 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUTLER COUNTY UNTIL 100 AM CDT...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL 
SIZE HAIL. THIS STORM WAS LOCATED NEAR TOWANDA...OR 8 MILES WEST OF 
EL DORADO...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTH OF AUGUSTA BY 1240 AM CDT.
  5 MILES SOUTH OF EL DORADO BY 1255 AM CDT.
  6 MILES NORTHWEST OF LEON BY 100 AM CDT.

A SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES SOUTHEAST OF 
AUGUSTA...MOVING EAST AT 10 MPH. THIS STORM ALSO IS CAPABLE OF 
PRODUCING QUARTER TO GOLFBALL SIZE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3796 9715 3782 9663 3747 9672 3747 9700
      3747 9714
TIME...MOT...LOC 0528Z 288DEG 12KT 3778 9698

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:14 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 8, 11:14 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT WED JUL 8 2009

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG TO LOCALLY SEVERE CONVECTION WILL CONTINUE TO AFFECT THE
FLINT HILLS DURING THE EARLY MORNING HOURS...AND POSSIBLY
SOUTHEAST KANSAS TOWARD DAWN. EXPECT ADDITIONAL CONVECTION TO
STAY EAST OF THE KICT-KSLN TAF SITES...BUT WILL LIKELY AFFECT
THE KCNU TAF EITHER SIDE OF 12Z...SO OPTED FOR TEMPO GROUP THERE.
OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION ACROSS
THE REST OF THE AREA THROUGH THE FORECAST VALID PERIOD. GUSTY
SOUTH TO SOUTHEAST WINDS WILL PREVAIL AFTER DAWN AND LIKELY
CONTINUE INTO THE EVENING ON THURSDAY.

KED

&&

.PREV DISCUSSION... /ISSUED 638 PM CDT WED JUL 8 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST CONCERN IS THUNDERSTORM CHANCES ACROSS PARTS OF
CENTRAL AND SOUTHEAST KANSAS AFTER MIDNIGHT. EXPECT THAT
CONVECTION WILL DEVELOP OVER CENTRAL KANSAS AND MOVE
SOUTHEASTWARD...AND WOULD MAINLY AFFECT KSLN AND KCNU. FOR NOW
WILL JUST MENTION SOME CB AT THESE TWO TAF SITES...AS CONFIDENCE
IS STORMS DEVELOPING IS FAIRLY HIGH BUT WHETHER OR NOT THEY WILL
AFFECT AIRPORTS SPECIFICALLY IS UNCERTAIN AT THIS POINT.
OTHERWISE...GUSTY WINDS ESPECIALLY DURING THE DAY THURSDAY...AND
VFR CONDITIONS EXPECTED.

SCHRECK

PREV DISCUSSION... /ISSUED 324 PM CDT WED JUL 8 2009/

DISCUSSION...
FORECAST HIGHLIGHTS WILL BE SLIGHT THUNDERSTORM CHANCES OVER THE
NEXT 7 DAYS...ALONG WITH THE HEAT.

LONE STRONG/SEVERE SUPERCELL CURRENTLY MOVING SOUTH ALONG
INSTABILITY AXIS/MID-LEVEL BAROCLINIC ZONE ACROSS FAR EASTERN KS MAY
CLIP PORTIONS OF WOODSON AND ALLEN COUNTY OVER THE NEXT COUPLE
HOURS. HOWEVER...THINKING THAT THIS ISOLATED ACTIVITY MAY TEND TO
EVENTUALLY WEAKEN AS IT MOVES INTO A MORE STABLE AIRMASS.
ADDITIONALLY...A STRAY ISOLATED STORM MAY DEVELOP ACROSS
NORTHERN/NORTHEAST KS...ALONG A REMNANT OUTFLOW BOUNDARY. THIS
ACTIVITY COULD CLIP NORTHERN/NORTHEAST PORTIONS OF THE AREA LATE
THIS AFTERNOON/EVENING. THERE IS GREATER CONFIDENCE IN AN MCS
DEVELOPING AFTER MIDNIGHT...AS LOW-LEVEL JET VEERS...INCREASING LIFT
ALONG THE LOW-MID LEVEL BAROCLINIC ZONE CURRENTLY IN PLACE. THINKING
BEST CHANCES WILL BE EAST OF I-135...ALTHOUGH CANNOT RULE OUT
ISOLATED ACTIVITY WEST OF I-135. DESPITE ONLY MODEST
INSTABILITY...STRONG DIRECTIONAL DEEP LAYER SHEAR AND GOOD
STORM-RELATIVE INFLOW COULD PROMOTE A FEW SEVERE STORMS...CAPABLE OF
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...ALTHOUGH NOT
ANTICIPATING A HIGH-END EVENT BY ANY MEANS. THIS ACTIVITY SHOULD
PERSIST INTO THURSDAY MORNING OVER EAST-CENTRAL/SOUTHEAST KS.

A SUBTLY ACTIVE PATTERN EXPECTED THE NEXT 5-7 DAYS. THE BUILDING
MID/UPPER RIDGE CENTER IS EXPECTED TO REMAIN ACROSS THE SOUTHERN
PLAINS/SOUTHERN ROCKIES...KEEPING THE FORECAST AREA IN A
WEST/NORTHWEST FLOW ALOFT REGIME. THIS WILL ALLOW FOR VARIOUS WEAK
FRONTAL BOUNDARIES TO WOBBLE IN THE VICINITY OF THE FORECAST
AREA...AS SUBTLE MID/UPPER DISTURBANCES RACE EAST/SOUTHEAST THROUGH
THE NORTHWEST FLOW ALOFT. THIS WILL ALLOW FOR SLIGHT CHANCES OF
THUNDERSTORMS JUST ABOUT EACH DAY AND NIGHT...MAINLY ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA CLOSEST TO THE STRONGER
WEST/NORTHWESTERLIES. FOR THE MOST PART...AM NOT ANTICIPATING ANY
WIDESPREAD AND/OR HIGH-END SEVERE EVENTS...MAINLY DUE TO VERY WARM
MID-LEVEL TEMPERATURES AND RELATIVELY WEAK FLOW ALOFT. HOWEVER...A
FEW MAINLY NOCTURNAL THROUGH MORNING STRONG/SEVERE THUNDERSTORM
COMPLEXES CANNOT BE RULED OUT...ALONG WITH LOCALLY HEAVY RAIN.

HEAT WILL BE ANOTHER ISSUE. LATEST MODEL GUIDANCE CONTINUES TO
SUGGEST ABOVE NORMAL TEMPERATURES THROUGH THE NEXT 7 DAYS...WITH
850MB TEMPERATURES APPROACHING AND EVEN EXCEEDING 30C. NORMAL HIGHS
THIS TIME OF YEAR ARE LOW 90S. PENDING MORNING CONVECTION HAMPERING
HIGHS...THINKING THURSDAY-FRIDAY HIGHS WILL REACH 90S-100S...WARMEST
ON FRIDAY. IN FACT...SOUTHWEST PORTIONS OF THE FORECAST AREA COULD
VERY WELL EXCEED 105F ON FRIDAY...GIVEN THE EXPECTED AMOUNT OF
MIXING OCCURS. HEAT INDICES WILL BE MARGINAL FOR A HEAT ADVISORY DUE
TO DEWPOINTS MIXING OUT FROM SOUTHWEST TO NORTHEAST...SO WILL HOLD
OFF ON ISSUING ANY HEADLINES AT THIS TIME. SATURDAY TEMPERATURES
WILL BE TRICKY AS A COLD FRONT OOZES SOUTH ACROSS THE AREA. LATEST
GUIDANCE CONTINUES TO TREND FARTHER SOUTH WITH THIS FRONT...SO THE
EXTREME TEMPERATURES MAY BE CONFINED TO FAR SOUTHERN COUNTIES.

KLEINSASSER

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
COMPLEX OF CONVECTION QUICKLY MOVED SOUTH OF THE AREA INTO OK EARLY
TODAY...WITH JUST LINGERING MID CLOUDS ACROSS THE KICT AND KHUT TAF
SITES. FOR THE REST OF THE DAY EXPECT VFR CONDITIONS FOR ALL THE TAF
SITES AS CAPPING INVERSION ALOFT KEEPS PRECIP CHANCES NIL.

CONCERN THEN SHIFTS TO ANOTHER ROUND OF NOCTURNAL CONVECTION
EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHEAST KS LATE TONIGHT.
MID LEVEL LIFT AND ELEVATED INSTABILITY LOOKS TO INCREASE ACROSS
THIS AREA BETWEEN 06-09Z/THU WITH A COUPLE AREAS OF CONVECTION
POSSIBLE TO THE EAST OF INTERSTATE 135 AFTER 09Z/THU. THIS WILL
POSSIBLY AFFECT THE KSLN AND EVENTUALLY THE KCNU TAF SITES AS THIS
AREA OF STORMS AGAIN SLIDES TO THE SOUTH DURING THE 09-15Z/THU TIME
FRAME.  SO HAVE INSERTED A VCTS FOR THIS CHANCE.  NOT TOO CONFIDENT
ENOUGH IN PLACEMENT OF THE CONVECTION TO GO WITH A TEMPO GROUP JUST
YET.

ALSO NOT CONFIDENT IN KICT AND KHUT STAYING DRY AS WELL...EARLY ON
THU...BUT WILL KEEP MENTION OF TSRA OUT OF THESE SITES AND WAIT TILL
LATER TAF ISSUANCES TO INSERT IF NEEDED.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74 101  76 103 /  30  10  10  10
HUTCHINSON      74 101  75 102 /  30  10  10  20
NEWTON          73  99  76 102 /  30  10  10  20
ELDORADO        73  98  76 102 /  30  10  10  10
WINFIELD-KWLD   74 101  76 103 /  30  10  10  10
RUSSELL         74 101  74  99 /  10  10  20  20
GREAT BEND      74 102  74 100 /  10  10  20  20
SALINA          74  99  75  99 /  30  10  20  20
MCPHERSON       74 100  75 101 /  30  10  20  20
COFFEYVILLE     73  96  75 101 /  30  30  10  10
CHANUTE         72  96  75  99 /  30  30  10  10
IOLA            71  95  75  98 /  30  30  20  10
PARSONS-KPPF    72  96  75 100 /  30  30  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 8, 9:43 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT WED JUL 8 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
943 PM CDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TONIGHT FOR AREAS
GENERALLY ALONG AND EAST OF INTERSTATE 135. QUARTER SIZE TO GOLF
BALL HAIL AND WINDS OF 50 TO 60 MPH WILL BE POSSIBLE...ALONG WITH
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
INTO THURSDAY MORNING MAINLY ACROSS EAST-CENTRAL AND SOUTHEAST
KANSAS.

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FROM THURSDAY NIGHT
THROUGH THE WEEKEND...AND INTO NEXT WEEK...MAINLY ACROSS THE
NORTHERN HALF TO NORTHERN TWO THIRDS OF KANSAS...AS VARIOUS
FRONTAL BOUNDARIES STALL ACROSS THE CENTRAL PLAINS. WHILE
WIDESPREAD OR SIGNIFICANT SEVERE WEATHER EPISODES ARE NOT
ANTICIPATED...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
THROUGH EARLY NEXT WEEK.

FINALLY...AFTERNOON THROUGH EARLY EVENING HEAT INDICES WILL CLIMB
INTO THE 100 TO 105 DEGREE RANGE ACROSS MOST OF THE AREA ON
THURSDAY AND FRIDAY...AND MAINLY ACROSS SOUTH-CENTRAL AND
SOUTHEAST KANSAS ON SATURDAY. HEAT INDICES IN THE 100 TO 105
DEGREE RANGE MAY CONTINUE ACROSS MUCH OF THE AREA INTO AT LEAST
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY EAST OF
INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 8, 11:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             MCPHERSON               38.37N 97.66W
07/08/2009  E1.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

            QUARTER TO GOLF BALL HAIL WAS FALLING FOR 10 MINUTES.

&&

SCHRECK
Local storm report, Jul 8, 11:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             GALVA                   38.38N 97.54W
07/08/2009  E0.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

SCHRECK
Local storm report, Jul 8, 11:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     HAIL             GALVA                   38.38N 97.54W
07/08/2009  E1.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

SCHRECK
Special weather statement, Jul 8, 11:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT WED JUL 8 2009

KSZ069-083-090515-
BUTLER-SEDGWICK-
1144 PM CDT WED JUL 8 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND SEDGWICK COUNTIES...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF NORTHEAST
WICHITA...OR 14 MILES NORTHEAST OF DOWNTOWN WICHITA...AND MOVING
SOUTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jul 8, 11:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLOOD            1 SE ANDOVER            37.68N 97.13W
07/08/2009                   BUTLER             KS   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTS 6 TO 8 INCHES OF WATER FLOWING
            OVER THE ROAD AT 110TH AND PRAIRIE CREEK.

&&

SCHRECK
Local storm report, Jul 8, 11:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HAIL             3 E ROSE HILL           37.57N 97.08W
07/08/2009  E1.50 INCH       BUTLER             KS   AMATEUR RADIO

&&

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:11 PM CDTSevere Thunderstorm WarningICTSedgwick64 min
Jul 8, 9:20 PM CDTAreal Flood WarningICTSedgwick5 hr
Jul 8, 9:34 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick56 min
Jul 8, 10:06 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick54 min
Jul 8, 10:26 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick64 min
Jul 8, 10:45 PM CDTSevere Thunderstorm WarningICTMcPherson60 min
Jul 8, 10:58 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick62 min
Jul 8, 11:19 PM CDTAreal Flood WarningICTButler5 hr
Jul 8, 11:39 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion66 min
Jul 9, 12:21 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion69 min
Jul 9, 12:55 AM CDTSevere Thunderstorm WarningICTButler65 min
Jul 9, 1:28 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion62 min
Jul 9, 1:50 AM CDTAreal Flood WarningICTButler, Harvey, McPherson, Marion5 hr
Jul 9, 2:01 AM CDTSevere Thunderstorm WarningICTButler59 min
Jul 9, 2:18 AM CDTSevere Thunderstorm WarningICTMarion57 min
Jul 9, 3:04 AM CDTSevere Thunderstorm WarningICTButler42 min
Jul 9, 3:13 AM CDTSevere Thunderstorm WarningICTButler, Chase, Marion62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.